Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Rash
Mar 25, 2007

Like others, I developed a moderate rash about a week after begining Atripla. The rash is over about 40% of my body [where my skin is tender - stomach, buttocks, upper thighs]. It had been over about 60%. The rash appears to be going away slowly with time and benedryl. My blood work has just come back okay. My Dr. says it is okay for me to stay on Atripla if I wish to for now but she says she doesn't really know much about the medication. I like the drug but hate the rash...what is the latest word? Will this rash eventually go away completely? Should I stick with Atripla or will this rash only lessen a bit and be omnispresent in some form forever? Thx.

Response from Dr. Wohl

I am not clear how long the rash has been present but it sounds like only a week or two. If so, it is likely it will slowly resolve. If it gets worse, you will have to stop the medication.

It would be unlikely to stay as is indefinitely. There are other medications, so if this continues to be a problem you have options. One thing to consider is finding a doctor who actually knows something about the medications she prescribes you. Would you have the brakes of your car worked on by a mechanic who says he does not know much about brakes? Then why let a doc who does not know about HIV treat this serious infection?

DW



Previous
eye laser
Next
Stoping Med after 12 months

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement